Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 37, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 11, 2005, 1:38 PM CDT for Wabasha County, Winona County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 1:38 PM CDT (18:38 UTC)
- Expired
- Jun 11, 2005, 2:30 PM CDT
- In force
- 52 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Wabasha County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 76 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 111839
SVRARX
MNC157-169-111930-
/O.NEW.KARX.SV.W.0037.050611T1838Z-050611T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
138 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WABASHA COUNTY IN SOUTHEAST MINNESOTA
WINONA COUNTY IN SOUTHEAST MINNESOTA
* UNTIL 230 PM CDT
* AT 138 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL...AND DAMAGING WINDS OVER LAZY D
CAMPGROUND...OR ABOUT 19 MILES SOUTH OF ALMA. THE SEVERE
THUNDERSTORM WAS MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAVER AND COUNTY ROADS 28 AND 31 AROUND 145 PM CDT...
STATE ROAD 42 AND COUNTY 14 AROUND 150 PM CDT...
MINNEISKA AND WEAVER AROUND 200 PM CDT...
WEST NEWTON AROUND 205 PM CDT...
KELLOGG AND KRUGER CAMPGROUND AROUND 210 PM CDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS AROUND 60 MPH. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY
AWAY FROM WINDOWS.
LAT...LON 4399 9198 4401 9207 4410 9207 4411 9209
4412 9218 4439 9204 4438 9200 4433 9194
4428 9192 4418 9185
$$
DAS5 follow-up statements
000
WWUS53 KARX 111854
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
153 PM CDT SAT JUN 11 2005
MNC157-169-111930-
/O.CON.KARX.SV.W.0037.000000T0000Z-050611T1930Z/
WABASHA MN-WINONA MN-
153 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WINONA AND WABASHA COUNTIES...
AT 153 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 60 MPH AND PENNY SIZE
HAIL OVER COUNTY ROADS 28 AND 31...OR ABOUT 15 MILES SOUTH OF ALMA.
THE SEVERE STORM WAS MOVING NORTH AT 25 MPH.
THIS STORM ALSO SHOWED SIGNS OF ROTATION NORTH OF ALTURA IN WINONA
COUNTY. WEATHER SPOTTERS HAVE REPORTED A LOWERING AND WEAK ROTATION
NOTED IN THE CLOUDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...STATE ROAD 42 AND COUNTY 14
AROUND 200 PM CDT...MINNEISKA AND WEAVER AROUND 205 PM CDT...KELLOGG
AND WEST NEWTON AROUND 215 PM CDT...PIONEER CAMPGROUND AROUND 220 PM.
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. ALL
MARINERS SHOULD MOVE ASHORE OR SEEK A SAFE HARBOR UNTIL THE STORMS
PASS. WATCH FOR BRIEF TORNADO DEVELOPMENT.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4399 9198 4401 9207 4410 9207 4411 9209
4412 9218 4439 9204 4438 9200 4433 9194
4428 9192 4418 9185
$$
SHEA000
WWUS53 KARX 111857
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
156 PM CDT SAT JUN 11 2005
MNC157-169-111930-
/O.CON.KARX.SV.W.0037.000000T0000Z-050611T1930Z/
WABASHA MN-WINONA MN-
156 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WINONA AND WABASHA COUNTIES...
THE WINONA COUNTY EMERGENCY MANAGEMENT DIRECTOR IS WATCHING A
ROTATING WALL CLOUD...OR POSSIBLE DEVELOPING TORNADO IN NORTHERN
WINONA COUNTY. IF YOU LIVE IN MINNEISKA OR RURAL NORTHERN WINONA
COUNTY...TAKE COVER IN A BASEMENT OR INTERIOR ROOM.
THIS STORM MAY ALSO DROP LARGE HAIL.
LAT...LON 4399 9198 4401 9207 4410 9207 4411 9209
4412 9218 4439 9204 4438 9200 4433 9194
4428 9192 4418 9185
$$
SHEA000
WWUS53 KARX 111906
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
206 PM CDT SAT JUN 11 2005
MNC157-169-111930-
/O.CON.KARX.SV.W.0037.000000T0000Z-050611T1930Z/
WABASHA MN-WINONA MN-
206 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WINONA AND WABASHA COUNTIES...
AT 200 PM...SEVERE THUNDERSTORMS WERE ALONG HIGHWAY 61 IN EASTERN
WABASHA AND WINONA COUNTIES...FROM JUST SOUTHEAST OF WABASHA TO NEAR
WINONA. THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.
THESE STORMS WERE ABOUT TO CROSS THE RIVER INTO BUFFALO COUNTY
WISCONSIN. BOATERS ON THE MISSISSIPPI RIVER SHOULD ALREADY BE TO
SHORE.
LAT...LON 4399 9198 4401 9207 4410 9207 4411 9209
4412 9218 4439 9204 4438 9200 4433 9194
4428 9192 4418 9185
$$
SHEA000
WWUS53 KARX 111921
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
221 PM CDT SAT JUN 11 2005
MNC157-169-111930-
/O.CON.KARX.SV.W.0037.000000T0000Z-050611T1930Z/
WABASHA MN-WINONA MN-
221 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WINONA AND WABASHA COUNTIES...
AT 220 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM NORTH OF
WINONA...NEAR MINNESOTA CITY...CROSSING INTO WISCONSIN. THIS SAME
STORM PRODUCED 60 MPH WIND GUSTS IN MERRICK STATE PARK WISCONSIN.
WEAKER STORMS REMAINED OVER PARTS OF WINONA COUNTY...BUT THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE ON TIME...AT 230 PM.
LAT...LON 4399 9198 4401 9207 4410 9207 4411 9209
4412 9218 4439 9204 4438 9200 4433 9194
4428 9192 4418 9185
$$
SHEA000
WWUS53 KARX 111929
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
229 PM CDT SAT JUN 11 2005
MNC157-169-111939-
/O.EXP.KARX.SV.W.0037.000000T0000Z-050611T1930Z/
WABASHA MN-WINONA MN-
229 PM CDT SAT JUN 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR WINONA AND WABASHA COUNTIES
HAS EXPIRED...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR WINONA AND WABASHA COUNTIES HAS EXPIRED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM.
LAT...LON 4399 9198 4401 9207 4410 9207 4411 9209
4412 9218 4439 9204 4438 9200 4433 9194
4428 9192 4418 9185
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:15 AM CDT, 11 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 2:15 AM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 215 AM CDT SAT JUN 11 2005 .SHORT TERM...THROUGH MONDAY NIGHT PRIMARY FORECAST CONCERNS WERE CENTERED ON RAIN CHANCES DURING THE WEEKEND...ALONG WITH POTENTIAL FOR SEVERE WEATHER TODAY. EARLY MORNING SURFACE ANALYSIS HAD FRONT EXTENDING FROM CENTRAL WI INTO SOUTHERN MN...THEN SOUTHWESTWARD TO LOW PRESSURE IN NEBRASKA. RADAR COMPOSITE SHOWED CONVECTION LIFTING NORTHWARD OVER THE UPPER MISSISSIPPI VALLEY. MEANWHILE...ANOTHER AREA OF CONVECTION ADVANCING NORTHWARD ACROSS THE MID MISSOURI VALLEY. SHORT WAVE TROUGH EVIDENT IN WATER VAPOR IMAGERY MOVING THROUGH THE UPPER MIDWEST...WHILE NEXT AND MORE VIGOROUS WAVE ADVANCING INTO THE CENTRAL PLAINS. 00Z 11JUN05 GFS AND NAM WERE IN FAIRLY GOOD AGREEMENT UNTIL ABOUT 60HRS...THEN NOTICEABLE DIFFERENCES WITH THE MID LEVEL TROUGH OVER THE NATIONS MIDSECTION THROUGH 84HRS. GFS CONSIDERABLY SLOWER THAN NAM DUE TO CLOSED LOW EVOLUTION...WHILE NAM SHOWED A TRANSITORY OPEN WAVE. BASED ON ENSEMBLES AND CONSISTENCY...GFS PREFERRED AND HAD MEDIUM CONFIDENCE IN ITS SOLUTION. IN ADDITION...GFS TAKES REMNANTS OF TS ARLENE THROUGH THE OHIO VALLEY...WHILE NAM BRINGS SAME FEATURE TO NEAR KCHI AND KMKE BY END OF THE WEEKEND. TODAY...ANOTHER ROUND OF CONVECTION EXPECTED TO IMPACT THE FORECAST AREA. THIS WILL BE ASSOCIATED WITH LARGE SCALE ASCENT AS SURFACE AND UPPER LEVEL WAVE MOVE FROM CENTRAL PLAINS. MODELS SUGGEST DECENT LOW LEVEL MOISTURE CONVERGENCE BETWEEN 18Z-00Z...WHILE AIR MASS BECOMES MODERATELY UNSTABLE. IN FACT...MUCAPE REACHES 2500-3500 J/KG THIS AFTERNOON...WHILE DEEP LAYER SHEAR ANTICIPATED TO REACH 30-40KTS. FORECAST SOUNDINGS SUPPORT UNIDIRECTIONAL FLOW...WHICH SUGGESTS STORM MODE SHOULD BE MULTI-CELLULAR. BASED ON AFOREMENTIONED PARAMETERS...A FEW SEVERE STORMS POSSIBLE GENERALLY 18ZJUN11- 00ZJUN12...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. TONIGHT THROUGH SUNDAY...SUBSIDENCE IN THE WAKE OF DEPARTING SURFACE AND UPPER LEVEL WAVE SHOULD SPELL A BIT OF A RESPITE... ALBEIT BRIEF...FROM MEDIUM TO HIGH RAIN CHANCES OF LAST FEW DAYS. ATTEMPTED TO TAILOR THE DATA BASE TO REFLECT THIS TREND ACCORDINGLY WITH SLIGHT CHANCE OF RAIN OVERNIGHT INTO SUNDAY. SUBSEQUENT FORECASTS MAY EVEN BE ABLE TO DELINEATE A DRY PERIOD. IN FACT... ACCORDING TO NAM...THE FORECAST AREA MAY BE DRY FROM 06ZJUN12- 00ZJUN13. MONDAY...YET ANOTHER SURFACE AND UPPER LEVEL WAVE SHOULD BRING RAIN. HOWEVER...MODEL DIFFERENCES MENTIONED PREVIOUSLY RAISE QUESTION OF EXACT DETAILS...ALTHOUGH PREFER SLOWER GFS SOLUTION. IN SPITE OF MODEL DIFFERENCES...APPEARS THIS SYSTEM HAS GOOD FORCING SIGNALS MANIFESTED BY LOW LEVEL THETA-E CONVERGENCE...ALONG WITH UPPER LEVEL DIVERGENCE. CURRENT DATA BASE APPEARS REASONABLE AT THIS TIME AND MORE DETAILS CAN BE ADDED WITH RESPECT TO RAIN PROBABILITIES. .LONG TERM...TUESDAY THROUGH FRIDAY ECMWF AND GFS BOTH INDICATED CLOSED LOW SHOULD BE IN PROXIMITY TO THE GREAT LAKES DAYS 4-5...TUESDAY-WEDNESDAY. MODELS STILL HAD THEIR DIFFERENCES IN POSITION OF THIS FEATURE...WHICH COULD AFFECT SENSIBLE WEATHER. THE GOOD NEWS WAS THAT BOTH ECMWF AND GFS CONTINUED TO INDICATE 500MB RIDGE BUILDING OVER THE NATIONS MIDSECTION DAYS 6-7... THURSDAY-FRIDAY. THIS SHOULD RESULT IN CONDITIONS DRYING OUT. CURRENT DATA BASE APPEARS REASONABLE WITH RESPECT TO THIS. NO CHANGES WERE MADE IN THE EXTENDED FORECAST TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
Hazardous weather outlook, Jun 11, 5:58 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 558 AM CDT SAT JUN 11 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-121100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 558 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND FROM CENTRAL INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH SOUTHWEST AND CENTRAL MINNESOTA TODAY...AND THROUGH NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN TONIGHT. AT THE SAME TIME...AN UPPER LEVEL TROUGH WILL MOVE NORTHEAST THROUGH THE UPPER MISSISSIPPI VALLEY LATE THIS AFTERNOON AND EVENING. WITH THIS OCCURRING RIGHT AFTER PEAK HEATING...THERE WILL BE SUFFICIENT INSTABILITY FOR THUNDERSTORMS TO DEVELOP AS INDIVIDUAL STORMS AND THAN EVENTUALLY EVOLVE INTO A LINE OR SEVERAL LINES OF THUNDERSTORMS. THE WINDS ALOFT WILL BE FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. AT THIS TIME...THE BEST CHANCE OF SEVERE WEATHER WILL OCCUR BETWEEN 1 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DYING A COLD FRONT WILL MOVE INTO THE REGION ON SUNDAY. THIS FRONT MAY PROVIDE ENOUGH CONVERGENCE FOR A FEW THUNDERSTORMS. AT THIS TIME...THE WIND ALOFT APPEAR TO BE TOO WEAK FOR ANY OF THESE THUNDERSTORMS TO BECOME SEVERE. AN UPPER LEVEL LOW WILL MOVE SLOWLY EAST THROUGH CENTRAL PLAINS FROM SUNDAY NIGHT INTO MONDAY NIGHT...AND THROUGH THE UPPER MISSISSIPPI VALLEY ON TUESDAY AND TUESDAY NIGHT. THIS LOW WILL LIKELY PRODUCE SEVERAL WAVES OF THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY NIGHT WHICH WILL MOVE THROUGH OUR AREA. THE EXACT TIMING OF THESE THUNDERSTORMS AS WELL AS THEIR SEVERE WEATHER POTENTIAL REMAINS UNCERTAIN AT THIS TIME. IN ADDITION...THERE IS A POSSIBILITY THAT SOME OF MOISTURE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ARLENE MAY GET ENTRAINED INTO THIS UPPER LEVEL LOW. IF THIS OCCURS... THIS WOULD ENHANCE THE EFFICIENCY OF THE THUNDERSTORMS AT PRODUCING HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AND ALSO EARLY NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Local storm report, Jun 11, 8:20 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 AM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 SW CAZENOVIA 43.50N 90.23W
06/10/2005 RICHLAND WI LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN
&&
JEFFBNearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.